Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Binghamton, NY

March 30, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Mar 30, 2001, 8:03 AM EST for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 30, 2001, 8:03 AM EST (13:03 UTC)
Expired
Mar 30, 2001, 11:00 AM EST
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 301304
FFWBGM
PAC015-301600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 AM EST FRI MAR 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 1100 AM EST.

* AT 755 AM EST...BRADFORD COUNTY EMERGENCY MANAGEMENT REPORTED THAT
  STREAMS AND CREEKS WERE JUST BEGINING TO OVERFLOW THEIR BANKS. 

* ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN ACROSS BRADFORD
  COUNTY OVERNIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE
  FOR THE NEXT HOUR OR TWO. AN ADDITIONAL ONE QUARTER TO ONE THIRD
  OF AN INCH IS EXPECTED...WHICH WILL CAUSE ADDITIONAL RISES AND WILL
  FORCE ADDITIONAL CREEKS TO OVERFLOW THEIR BANKS.

SMALL CREEKS AND STREAMS WILL FLOOD...POSSIBLY WASHING OUT ROADS AND
FLOODING NEARBY LOW AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVER*S THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4199 7616 4154 7627 4158 7654 4161 7687
          4201 7693

$$

WALDSTREICHER

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 2:53 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 30, 2:53 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 AM EST FRI MAR 30 2001

SFC LOW CRANKING UP OVER THE MIDDLE ATLANTIC STATES WITH MDT TO HVY
PCPN SPREADING OVER CWA. ATMOS COLDER THAN ERLYR MDL RUNS...AND
WE/VE GOT MIXED PCP OVER THE HILLS WITH MAINLY RAIN IN THE VALLEYS.
RAINFALL AMTS UPSTREAM OVER SRN PA...MD AND VA AT 06Z VERIFIED
BETTER BY THE ETA 6HR PROG...SO WL FOLLOW. IFLOWS GAUGES REGISTERING
AMTS HIGHER THAN GUIDANCE IN SOME SPOTS. TYPICALLY THESE RUN A
LITTLE LOW...SO THIS GOT OUR ATTENTION. RGL RADAR COMPOSITE SHOWS
DEFINITE BACK EDGE TO PCPN MOVG QUICKLY NWD ACROSS SERN PA. THIS MAY
HELP TO CUT OFF HVY PCPN NEXT FEW HRS OVR NEPA...BUT STILL HAVE TO
DEAL WITH COMMA HEAD OF UPR LOW MOVG OVER AREA...AND RUNOFF RESPONSE
DURG THE DAY.

COURSE OF ACTION...WILL EXPAND GENERAL FLOOD WATCH FURTHER WEST TO
INCLUDE THE WY VALLEY AND SUSQ REGION. ALTHOUGH HIER TERRAIN WL SEE
A WET SNOW/RAIN MIX...DECENT ETA QPF OF .75 TO 1.5 INCHES ERN AND
CNTRL AREAS MAY BE ENOUGH TO GET SMALLER TRIBS RISING QUICKLY. OUR
FLASHY POINTS IN THE SUSQ/DEL BASIN HEADWATERS WILL HAVE TO BE
MONITORED CLOSELY THROUGH 18Z DURG HEAVIEST PCPN. MARFC HAS ALSO
INDICATED IN ERLYR FCST THAT MAIN STEMS WILL RISE TO BANKFULL/FLOOD
STAGE AT SOME LOCATIONS. SAVING GRACE IS THAT TEMPS WONT GET OUT OF
THE 30S TODAY WHICH WILL PREVENT THE SNOWPACK FROM RELEASING TOO
MUCH RUNOFF. PACK WILL BECOME RIPER HOWEVER...JUST IN TIME FOR NEXT
SOAKER SYSTEM ARRIVING MONDAY.

GIVEN NATURE OF PTYPE RIGHT NOW DURING THE LATE NIGHT...AM NOT TOO
WORRIED ABOUT WINTER WX HEADLINES FOR THE HIER TERRAIN. H10-H85
THKNS VALUES HOVER AROUND 1300 TODAY AND WITH MARCH SOLAR INSOL...
AND GENERAL TREND FOR PCP TO TAPER OFF TAFTN ACCUMS SHOULD BE HELD
IN CHECK ALTHOUGH NEXT FEW HOURS AND ERLY COMMUTE MAY BE SLICK IN
SOME SPOTS. A TOTAL CHANGEOVER TO RAIN PROBABLY NOT LIKELY ACROSS
THE TUG HILL TDY...AND WL CARRY A MIX ALL DAY.

BEYOND TODAY...STEADY PCPN TAPERS OFF BY LATE MORNING SOUTH...AND
THIS AFTERNOON REST OF AREA WITH COLDER AIR FILTERING IN. ASIDE FROM
A WK S/WV THAT PASSES OUR WRN AND NRN ZONES TOMORROW...SEE LITTLE IN
THE WAY OF FORCING FOR MUCH PCPN UNTIL SAT NIGHT WHEN ANOTHER LOW
ROLLS THROUGH THE SRN PARTS OF MID ATLANTIC STATES. THIS MAY THROW
CHC LIGHT SNOW INTO SRN HLF OF CWA. OTHERWISE...COLDER THAN NORMAL
AND CLOUDY WITH NEXT ROUND OF SIG RAIN AND POTNL FLOODING MONDAY.

MOS TEMPS SEEM PRETTY CLOSE.

.BGM...FLOOD WATCH TODAY FOR ENTIRE NORTHEAST PENNSYLVANIA ZONES...
WESTERN CATSKILLS AND SUSQUEHANNA REGION IN NY.

BREWSTER

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.